• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Low Dose Naltrexone Bad Reaction. WTH?

minkeygirl

But I Look So Good.
Messages
4,678
Location
Left Coast
I took my first .5 mg LDN Saturday night at 9. Within an hour I had a headache and by morning it was slamming and I had some nausea.

I took a total of 100 mgs sumitripton around 10 a.m. which took the edge off but I had a headache for 24 hours.

I spoke to the pharmacy and he told me he's never heard of this kind of reaction. He used Avicel as the filler. In 2008 I got some LDN from Irmat and I don't remember having this kind of reaction. I don't know what filler the use. I'm hoping it's the filler vs the LDN itself.

I guess I'll have to try it again by opening the capsule and taking a really small amount. Has anyone else had this problem?

Nothing was really different about that day and what was I've ruled out.
 
Messages
40
I also had a bad reaction when I first tried LDN. I filled my original RX at a local pharmacy. They never could figure out exactly what the reaction was from. I now take LDN only from Irmat filled with acidophilus and I haven't had any issues with this formulation.
 

minkeygirl

But I Look So Good.
Messages
4,678
Location
Left Coast
@Marianarchy I used the pharmacy my doctor uses. I called them and he didn't know why I was having a problem either. I found out they use the same filler that Irmat usually uses which is where I got my last RX. I did some looking around and some pharmacies use the naltrexone powder and some crush naltrexone pills which have some filler. I don't know if he did that.

I split open a capsule last night and only took half and barely had a headache. So I"ll go with that with what I have for now but am going to change pharmacies maybe to McGuff's which is near me in So Cal. I've gotten other things from them and they usually have good prices. I'd be nuts to order from the same place given the reaction and the higher prices.
 

undcvr

Senior Member
Messages
822
Location
NYC
It could be the generic brand. I use Teva/Barr no issues but I have heard of others using brands like Accord and they say it is useless.
 

minkeygirl

But I Look So Good.
Messages
4,678
Location
Left Coast
I split 6 caps today to get me through the week so hopefully after that the headaches will be gone and I can up the dose.

If not then I guess I'll ask some more questions. Then I can see what other compounding pharmacies use.
 

minkeygirl

But I Look So Good.
Messages
4,678
Location
Left Coast
@undcvr @Marianarchy Good news! I started on .25 mgs Friday night and Saturday and Sunday mornings I had a headache when I woke. It was not bad and lasted only for a few hours. This morning no headache!!!. So that tells me I can take LDN I just need to take it slow.

I'll go up again this weekend and hope the headache isn't as bad. If it is, I'll stay at the .25 mgs a bit longer.

I'm relieved.
 

TrixieStix

Senior Member
Messages
539
@undcvr I don't know and I don't have the energy right now to call and find out. If I do, I'll let you know
I took my 1st ever dose of Ultra Low Dose Naltrexone (.001 mg) day before yesterday and had a bad reaction later that night. 2 hours after I went to sleep I was awaken by the painful sensation of being hooked up to an electrical cord. Waves of very painful sharp tiny needles of electric pain flowed from my neck down my back and into my upper arms and thighs. This went on for 30 minutes and it was frightening and very very unpleasant. I managed to fall back asleep but the next day a more subtle version of the same sensation kept happening. I informed me doctor and she said I am experiencing a rare side effect and to stop taking it. weird.
 
Last edited: